Open Access
June 2013 Classification of Semisimple Symmetric Spaces with Proper-Actions
Takayuki Okuda
J. Differential Geom. 94(2): 301-342 (June 2013). DOI: 10.4310/jdg/1367438651


We give a complete classification of irreducible symmetric spaces for which there exist proper $SL(2,\mathbb{R})$-actions as isometries, using the criterion for proper actions by T. Kobayashi and combinatorial techniques of nilpotent orbits. In particular, we classify irreducible symmetric spaces that admit surface groups as discontinuous groups, combining this with Benoist’s theorem.


Download Citation

Takayuki Okuda. "Classification of Semisimple Symmetric Spaces with Proper-Actions." J. Differential Geom. 94 (2) 301 - 342, June 2013.


Published: June 2013
First available in Project Euclid: 1 May 2013

zbMATH: 1312.53076
MathSciNet: MR3080484
Digital Object Identifier: 10.4310/jdg/1367438651

Rights: Copyright © 2013 Lehigh University

Vol.94 • No. 2 • June 2013
Back to Top